Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes diarrhea after travelling?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Mon, 25 Aug 2014 in Digestion and Bowels
Question: Just returned from France a week ago. Bowel movement normal while away. Since back stools soft, more frequent and paler in colour and I have reflux.
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
travelling diarrhea reflux needs management

Detailed Answer:
Thank you for asking
Travelling does that to a person quite often.if there has been no issue with bowel movements before or no functional bowel like ibs etc then don't worry this loose motion bout will resolve.just relax sit back drink electrolytes for rehydration and use BRAT diet ( banana , rice , applesauce and toast )for the comfort.increase fiber intake. It will resolve on a few days.
Now the reflux. So that needs a complete diet and lifestyle modification.

80 percent resolve by simple modifications i am going to mention and rest 18 out of 20 percent respond to conservative measures like medicines and modifications. Only 2 % need intervention.

the only thing you need to start with is modifying diet and lifestyle and adapt gut friendly measures to help this issue.

Lose your weight. If your BMI is 25 or above you need to lose weight. Calculate you BMI Here  http://www.nhlbi.nih.gov/guidelines/obesity/BMI/bmi-m.htm Alcohol ? say no to it. Now is the time. Get sign up to Alcohol Anonymous and seek help to gradually resolve this addiction. Booze will ooze the health out of you.Coffee,Chocolates, citrus juices, tomato based products like ketchups, sauces, pastes etc, Peppermints, all the onion family, beans are some of the diet you need to avoid to relieve symptoms. If you are fond of eating, time to stop it. reduce diet intake, instead of increasing the quantity, increase the frequency, 5 times short meals instead of 3 bigger ones will be better. If you sleep just after or with in 3 hours of meal intake, this habit needs to be stopped. Increase the interval. When you sleep, elevating the head side of the bed at least 8 inches would be a good addition to the plan to combat GERD. Bending and stooping and upside down hangings with all other unnatural postures need to be avoided.

If the above mentioned precautions are not enough to get you out of the trouble then you need to opt for medicines. Never try to self medicate yourself. Remember every drug is a poison and every poison is a drug. SO seek the gastroenterologist or primary care provider for this and let it be there business. Proton Pump Inhibitors, Histamine receptors type 2 blockers, Pro kinetic agents like aluminium hydroxide and ant acids would be the list of medicines to opt from.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX






Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics ,   ,   ,  

Recent questions on Loose motion

doctor1 MD

mainly whenever I we eat little spicy food then I will be having loose motion problem..can you suggest some medicine or syrup.

doctor1 MD

Hi Doctor, My baby(11 months old) is having slight loose motion since 10am. His last two meals are sambar rice at 9p and cerelac at 1130pm yesterday. Four months back, our pediatrician prescribed bifilac for loose motion. Can we use the same ? If...

doctor1 MD

My stomach is bothering me, has been lightly on and off for 4 or 5 days. ate a lot today and this night I am up every 30 to 45 minutes with a dark bile movement. How do I know if it serious. I am hungry, what is best to eat and drink. Had been...

doctor1 MD

I m staying outside in college hostel for last 2 months and the food is very spicy here. From last 3-4 weeks i m suffering from loose motion continuously, sometimes less and sometimes very acute with passing of mucus and black loose stool. After consultation with my local physician over phone, i m taking ofloxacin-200mg and ornadizole-500mg combined tablet over the last 15 days or so once daily after dinner, but without much improvement. Especially when the medicine is skipped someday, then it gets worse. I m not having any stomach pain but sometimes gas formation is there, especially at early morning. Can you please help.

doctor1 MD

Hi,Am suffering from typhoid ,doctor prescribed indocin200,olzep-d,phase-am,himococid for the last 2weeks course.After 2weeks course i have loose motion.The last course has started since yesterday.she prescribed olzep-d,woflox,multivitamineral softgels,....Lootion motion hasnt stopped yet plus ive allergy all over my body so again i visited her today.She prescribed darolac,calapure,redeotil and setr something which is not visible.She injected me as well.After 30mints it was fine.Now again i could still see allergy all over my body.i just wanted to know y am getting allergy? Should i stop my course medicine.Please advise..

doctor1 MD

hi.. im 24 years old.. two days before i ate a chicken rool with cold drink and since then im having a severe loss motion.. its just liquid coming out .. :( also im suffering from fever too.. what should i do.. one more thing.. im wheelchair user.. and had polio when i was just 2 years old. im waiting for ur reply.

doctor1 MD

Hi doctor , my daughter is 16 month old , last night , what ever we are giving her To eat , she vomits , one of the doctor suggested to take ondem 5 ml , after taking ondem, vomiting is stopped , but now loose motion has started Motion are like water . Please guide us as it is Sunday . It is very difficult to find a doctor